| Model Number |
SE5525WVB |
| Medical Device Problem Code |
Pumping Problem (3016)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/13/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product has been requested to be returned for evaluation, but not received.Manufacturing and sterilization records were reviewed and found to be acceptable.The investigation is ongoing.
Event or Problem Description
It was reported by a user facility in the united kingdom that during the initial stages of vitrectomy there was a significant loss of pressure and the eye was softening despite being at 35mmhg.Pressure was increased to 80mmhg to try and compensate but there was no changes.Surgeon manually inflated eye and the pressure was dropped back down to 35mmhg and the infusion line was reinserted, the eye became extremely hard.Pressure was reduced to 10mmhg but the eye remained hard.A second pack was used and the eye became soft again.The case was completed using a second system from a different manufacture.The surgery was completed with no impact to the patient except the surgery was extended 30 minutes and required additional anesthesia.
Additional Manufacturer Narrative
The product has been returned and the investigation is anticipated, but not yet begun.Therefore, the root cause could not be determined at this time.Review of the device history record shows product was properly made and met all release requirements.The investigation is ongoing.
Additional Manufacturer Narrative
The product was returned and evaluated.Evaluation revealed the assembly was dirty with fluid in the lines and collection cassette, and kinks in the tubing.Once the kinks were straightened, the flow of irrigation increased and was acceptable.The air-infusion line is functioning and is not blocked.The irrigation was tested and the product worked as intended.Manufacturing and sterilization records were reviewed and found to be acceptable.Due to the damaged, used condition in which the product was returned it is not possible to determine the root cause of the kinked tubing.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.The investigation is complete.